Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 340, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 17, 2006, 5:12 PM CDT for Okfuskee County, Oklahoma. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2006, 5:12 PM CDT (22:12 UTC)
- Expired
- Jun 17, 2006, 6:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Okfuskee County, OK
The radar
The Norman radar (KTLX), 75 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 5:17 PM CDT | TSTM WND DMG | Cromwell, OK | LARGE TREE LIMBS BLOWN DOWN. POWER OUTAGES. |
| Jun 17, 5:24 PM CDT | HAIL 1 | 3 S Paden, OK | |
| Jun 17, 5:38 PM CDT | HAIL 0.75 | Prague, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 2:25 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 198 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 344 m²/s²
- 0-3 km storm-relative helicity
- 462 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 172212 SVRTSA OKC107-172315- /O.NEW.KTSA.SV.W.0340.060617T2212Z-060617T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 512 PM CDT SAT JUN 17 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA * UNTIL 615 PM CDT * AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF PADEN...MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BEARDEN... PADEN...BOLEY...CASTLE...OKEMAH...WELEETKA...CLEARVIEW...PHAROAH... WELTY AND OKFUSKEE. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3555 9673 3527 9662 3532 9603 3566 9623 $$
2 follow-up statements
000 WWUS54 KTSA 172239 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 539 PM CDT SAT JUN 17 2006 OKC107-172315- /O.CON.KTSA.SV.W.0340.000000T0000Z-060617T2315Z/ OKFUSKEE OK- 539 PM CDT SAT JUN 17 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR OKFUSKEE COUNTY... AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR BOLEY...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CASTLE... OKEMAH...MASON...CLEARVIEW...WELEETKA...PHAROAH AND OKFUSKEE. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3555 9673 3527 9662 3532 9603 3566 9623 $$
000 WWUS54 KTSA 172309 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 609 PM CDT SAT JUN 17 2006 OKC107-172319- /O.EXP.KTSA.SV.W.0340.000000T0000Z-060617T2315Z/ OKFUSKEE OK- 609 PM CDT SAT JUN 17 2006 ...THE SEVERE THUNDERSTORM WARNING FOR OKFUSKEE COUNTY EXPIRES AT 615 PM CDT... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM. LAT...LON 3555 9673 3527 9662 3532 9603 3566 9623 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:50 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 17, 2:50 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 250 PM CDT SAT JUN 17 2006 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS AND THEIR ASSOCIATED CLOUD COVER HAVE KEPT TEMPERATURES IN CHECK TODAY WITH READINGS GENERALLY IN THE 70S AND LOWER 80S THIS AFTERNOON. THE SHOWERS AND THUNDERSTORMS HAVE DEVELOPED WITH AID OF SHORTWAVES ASSOCIATED WITH A 500 MB LONG WAVE TROF MOVING THROUGH THE CENTRAL AND SOUTHERN PLAINS. THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN HIGH THROUGH TONIGHT AS THE 500 MB LONG TROF MOVES THROUGH THE REGION. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON ALONG A SURFACE BOUNDARY THAT IS CURRENTLY ACROSS WESTERN OKLAHOMA AND MOVE OFF TO THE EAST-SOUTHEAST DURING THE EVENING AND OVERNIGHT HOURS. SOME OF THE STORMS COULD BE SEVERE THIS EVENING WITH CAPE VALUES APPROACHING 2000 J/KG AND LI VALUES OF AROUND -5. DEEP LAYER SHEAR IS MARGINAL AND WOULD NOT EXPECT ANY TORNADIC SUPERCELLS. WIND GUSTS TO 60 MPH AND LARGE HAIL WOULD BE THE MAIN CONCERNS. THE CHANCES OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DIMINISH BY SUNDAY NIGHT AS THE 500 MB TROF MOVES EAST OF THE AREA. WILL GO WITH A DRY FORECAST MON-SAT WITH TEMPERATURES WARMING INTO THE 90S PRETTY MUCH EACH AFTERNOON. POPS MAY NEED TO BE ADDED TO LATER FORECASTS LATE IN THE PERIOD AS A FRONTAL BOUNDARY SAGS INTO FRIDAY NIGHT INTO SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... TUL 69 92 71 95 / 60 20 0 0 FSM 67 88 69 93 / 70 40 10 10 MLC 68 88 68 91 / 60 20 0 0 BVO 66 91 66 95 / 70 20 0 0 FYV 68 84 64 88 / 70 40 10 10 BYV 67 83 67 89 / 70 40 10 10 MKO 67 88 69 93 / 60 20 0 10 MIO 67 90 67 93 / 70 20 0 0 F10 67 89 68 92 / 60 20 0 0 HHW 71 90 70 92 / 70 30 10 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 15 LONG TERM FORECASTER ID= 10
Hazardous weather outlook, Jun 17, 1:00 PM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT SAT JUN 17 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1236 PM CDT SAT JUN 17 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... A VERY WARM AND SOMEWHAT UNSTABLE AIRMASS REMAINS OVER THE REGION WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING AS WARMING TEMPERATURES INCREASE THE INSTABILITY. A WEAKENING MCS FROM THIS MORNING LEFT AN WEAK BOUNDARY ACROSS SOUTHEAST OKLAHOMA THAT BECAME A FOCUS FOR A 2 TO 4 INCH RAINFALL EVENT ACROSS LATIMER AND LE FLORE COUNTIES. THIS TYPE OF HEAVY RAIN IS POSSIBLE AGAIN TONIGHT AS THE UPPER LEVEL WAVE MOVES OVER THE REGION. INSTABILITY IS LIMITED AND SEVERE WEATHER IS NOT EXPECTED BUT CAN NOT BE COMPLETELY RULED OUT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... THE UPPER LEVEL SYSTEM WILL MOVE EAST OF THE AREA BY MONDAY WITH GENERALLY FAIR WEATHER WITH ABOVE NORMAL TEMPERATURES EXPECTED FOR MOST OF THE WEEK. EMERGENCY MANAGEMENT PLANNING STATEMENT... WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 5:58 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee | 31 min |
| Jun 17, 6:16 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 44 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.